MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number HGB161407A
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent endovascular treatment of a left internal iliac artery aneurysm using gore® excluder® iliac branch endoprostheses.It was reported that the external iliac component was implanted with no reported issues.The internal iliac component (iic) was advanced with no reported issues and positioned in the intended location.The physician began to deploy the iic and approximately 2cm of the device were deployed when deployment stopped.The physician continued to attempt to pull the deployment line, but deployment was unable to be restarted.The physician continued to pull with no result, so the decision was made to attempt to withdraw the device back into the introducer sheath for removal.The device was unable to be withdrawn back into the sheath, and the delivery catheter broke at the level of the partially deployed device.The pebax tubing with partially deployed device and attached leading olive tip all remained in the internal iliac artery.It was unknown what caused the deployment failure and it was noted that the introducer sheath had been pulled back fully prior to deployment.The trailing end of the delivery catheter was removed through the introducer sheath and the internal iliac artery was bypassed with a different limb.There were no further reported issues at the close of the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.3.Device evaluated by manufacturer: device return is expected, but return has not yet been received.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B.1.Type of report: adverse event added.B.2.Outcomes attributed to adverse event: other serious (important medical events) added.D.9.Is this device available for evaluation: date of device return added.H.1.Type of reportable event: updated - malfunction leading to serious injury.Therefore, type of reportable event has been corrected to serious injury.H.3.Device evaluated by manufacturer: updated to "yes." h.6.Investigation findings for analysis of production records: code c21 updated to code c19.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for testing of actual/suspected device: code c21 updated to code c070603.H.6.Investigation findings for testing of actual/suspected device: code c070603 - the trailing end of the delivery catheter was returned, and a device evaluation was performed.The leading end of the delivery catheter (leading olive and polyimide guidewire lumen) were separated from the remainder of the catheter at the trailing olive.The leading end of the catheter was not returned.Remnants of the polyimide guidewire lumen were observed in the catheter trailing olive, indicating that the polyimide guidewire lumen was bonded to the trailing olive.The deployment knob was returned attached to the catheter hub.The deployment line remained threaded through the catheter and exited the trailing olive deployment line hole.The deployment line had approximately 200-210 mm of line after exiting from the catheter trailing olive deployment line hole, and there was a fray/break at the end of the deployment line.The device evaluation confirmed that the leading end of the catheter was broken.The device evaluation could not determine the cause of the polyimide guidewire lumen break/separation or the cause of the deployment line break.H.6.Type of investigation: code b15 added.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.H.6.Investigation findings for imaging evaluation: c19 added.H.6.Investigation findings for imaging evaluation: c19 - five radiographic jpeg images were provided for evaluation.The images could not be manipulated in any way (window leveling, rotating, etc.).Diameter or length measurements were unable to be obtained due to the nature of the jpeg format.No device problem was observed on the provided images.H.6.Investigation conclusions: code d16 updated to code d15.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d12 added.H.6.Investigation conclusions: code d1101 added.According to the gore® excluder® iliac branch endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, incomplete component deployment.The ifu also warns users of the following: warning - do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and undeployed device catheter must be removed together.Catheter breakage or separation or premature deployment have occurred and may result in potential patient harms.Do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation and reintervention resulting in potential patient harms.Do not attempt to reposition the endoprosthesis after deployment has been initiated.Vessel damage or device misplacement may result.Catheter leading end separation or breakage and related potential patient harms have occurred.If catheter separation occurs, use best medical judgment to determine the appropriate course of action for the patient.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions: codes d15, d12, and d1101 remain unchanged.H.6.Investigation conclusions: code d1002 added.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21602030
Report Number3013164176-2025-02430
Device Sequence Number17236640
Product Code MIH
UDI-Device Identifier00733132635337
UDI-Public(01)00733132635337(17)271124
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHGB161407A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/01/2025
06/16/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/01/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale